Alert archive / West Virginia / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 89, NWS Charleston, WV
NWS Charleston, WV issued this severe thunderstorm warning at Jun 21, 2016, 3:19 PM EDT for 4 counties in West Virginia. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 21, 2016, 3:19 PM EDT (19:19 UTC)
- Expired
- Jun 21, 2016, 3:45 PM EDT
- In force
- 26 min
- Issued by
- NWS Charleston, WV
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 70.0 mph
Counties Boone County, WV, Fayette County, WV, Kanawha County, WV, Raleigh County, WV
The radar
The Charleston,WV radar (KRLX), 40 km from the middle of the area, began a volume at 19:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 21, 2:01 PM EDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Roanoke, VA (KRNK), launched 12:00Z, 7.3 hours before the alert went out and 196 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 121 J/kg
- Mixed-layer CIN
- -192 J/kg
- Mixed-layer LCL
- 1020 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 115 m²/s²
- 0-3 km storm-relative helicity
- 96 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
979
WUUS51 KRLX 211919
SVRRLX
WVC005-019-039-081-211945-
/O.NEW.KRLX.SV.W.0089.160621T1919Z-160621T1945Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON WV
319 PM EDT TUE JUN 21 2016
THE NATIONAL WEATHER SERVICE IN CHARLESTON WEST VIRGINIA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN RALEIGH COUNTY IN SOUTHEASTERN WEST VIRGINIA...
SOUTHWESTERN FAYETTE COUNTY IN SOUTHEASTERN WEST VIRGINIA...
NORTHEASTERN BOONE COUNTY IN CENTRAL WEST VIRGINIA...
SOUTH CENTRAL KANAWHA COUNTY IN CENTRAL WEST VIRGINIA...
* UNTIL 345 PM EDT
* AT 319 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED 9 MILES SOUTH OF
CHESAPEAKE...OR 13 MILES EAST OF MADISON...MOVING SOUTHEAST AT 25
MPH.
HAZARD...70 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT CONSIDERABLE
TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO MOBILE HOMES...
ROOFS...AND OUTBUILDINGS.
* LOCATIONS IMPACTED INCLUDE...
BURNWELL...POWELLTON...WHITESVILLE...PAX...SYLVESTER...ESKDALE...
STICKNEY...NAOMA...ARTIE...DOROTHY...LEEWOOD...ARNETT...SETH...
DAWES AND PRENTER.
THIS INCLUDES WEST VIRGINIA TURNPIKE BETWEEN MILE MARKERS 51 AND
71... AND BETWEEN MILE MARKERS 77 AND 78.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...800 401 9535...WHEN YOU CAN DO SO SAFELY.
YOU MAY ALSO REPORT SEVERE WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.
&&
LAT...LON 3811 8170 3821 8154 3796 8120 3785 8126
3779 8146
TIME...MOT...LOC 1919Z 319DEG 21KT 3808 8156
HAIL...1.25IN
WIND...70MPH
$$
172 follow-up statements
854
WWUS51 KRLX 211935
SVSRLX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
335 PM EDT TUE JUN 21 2016
WVC005-019-039-081-211945-
/O.CON.KRLX.SV.W.0089.000000T0000Z-160621T1945Z/
RALEIGH WV-FAYETTE WV-BOONE WV-KANAWHA WV-
335 PM EDT TUE JUN 21 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM EDT
FOR NORTHWESTERN RALEIGH...SOUTHWESTERN FAYETTE...EAST CENTRAL BOONE
AND SOUTH CENTRAL KANAWHA COUNTIES...
AT 335 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR BURNWELL...OR
18 MILES WEST OF FAYETTEVILLE...MOVING SOUTHEAST AT 25 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
BURNWELL...POWELLTON...WHITESVILLE...PAX...SYLVESTER...ESKDALE...
ARTIE...DOROTHY...STICKNEY...LEEWOOD...ARNETT AND NAOMA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...800 401 9535...WHEN YOU CAN DO SO SAFELY.
YOU MAY ALSO REPORT SEVERE WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.
&&
LAT...LON 3802 8163 3812 8143 3796 8120 3785 8126
3779 8146
TIME...MOT...LOC 1935Z 311DEG 21KT 3804 8144
HAIL...1.00IN
WIND...60MPH
$$
09653
WWUS51 KRLX 211944
SVSRLX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
344 PM EDT TUE JUN 21 2016
WVC005-019-039-081-211953-
/O.EXP.KRLX.SV.W.0089.000000T0000Z-160621T1945Z/
RALEIGH WV-FAYETTE WV-BOONE WV-KANAWHA WV-
344 PM EDT TUE JUN 21 2016
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN RALEIGH...
SOUTHWESTERN FAYETTE...EAST CENTRAL BOONE AND SOUTH CENTRAL KANAWHA
COUNTIES WILL EXPIRE AT 345 PM EDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE...THE WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER GUSTY
WINDS AND HEAVY RAIN ARE STILL POSSIBLE WITH THIS THUNDERSTORM.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT FOR
SOUTHEASTERN AND CENTRAL WEST VIRGINIA.
LAT...LON 3802 8163 3812 8143 3796 8120 3785 8126
3779 8146
TIME...MOT...LOC 1940Z 319DEG 21KT 3804 8144
$$
09What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 21, 2:07 PM EDT, 1 hour 12 minutes earlier.
Area forecast discussion, Jun 21, 2:07 PM EDT, 1 hour 12 minutes before
Area Forecast Discussion National Weather Service Charleston WV 207 PM EDT TUE JUN 21 2016 .SYNOPSIS... A cold front crosses late Today and Tonight, only to return as a warm front Wednesday. Another cold front crosses late Thursday and Thursday night. High pressure passes Friday through Saturday. && .NEAR TERM /THROUGH WEDNESDAY/... 205 PM update: refreshed zones and grids to include new Severe Thunderstorm Watch through 9 PM. Previous discussion: Cold front is near the Ohio Valley as of 130 pm and upper trough is starting to drop over the region. Strong 0-6 km shear with CAPE values in the 2000 J/KG has made the environment ripe for severe thunderstorm development. Discrete supercells with robust rotating updrafts will likely produce large hail, severe winds and possibly a tornado or two. A severe thunderstorm watch has been issued for the entire Southern Half of the forecast. Activity will start to wind down by this evening with clearing skies overnight. Winds will go lightly variable overnight and anywhere precipitation has occurred will be likely to see fog during the early morning hours. A warm front will start to move northward across the region tomorrow...thunderstorm activity is possible along this front and have chance pops forecasted through the day. && .SHORT TERM /WEDNESDAY NIGHT THROUGH FRIDAY/... Busy short term forecast on tap, with multiple rounds of convection expected. Models in decent agreement with surface low moving through the Great Plains and into the western Great Lakes Wednesday into Wednesday night. This should drive a warm front north through the forecast area, with strong theta-e advection providing instability. Initially have high chance POPs lifting across southern 2/3 of CWA, however then ramp up to likely across the north Wednesday night at low level jet kicks in. Anticipate an MCS tracking north of the CWA overnight, closer to the warm front, but boundaries from that should serve as a focus for thunderstorms across northern CWA. Add to that 40-50kts of bulk shear and strong to severe thunderstorms are possible through the night. Damaging winds would be the most likely threat. With the fast flow, storms should be moving, but with PWAT values climbing over 2 inches downpours are likely and multiple rounds could cause water concerns. Will have to see how the micro- and meso- scale details work out over the next several model runs. Tried to show a break between the Wednesday night convection and a new round that will be associated with a cold front moving through Thursday into Thursday night. However, with such a humid airmass in place, only felt comfortable dropping POPs into the 20s and 30s across the south before ramping back up ahead of the front. Just how much instability the front has to work with Thursday as it moves in depends on how quickly activity Wednesday night moves out. Regardless, 35-45 kts shear and some dynamics along the front should once again lead to the potential for some strong to severe thunderstorms... with damaging winds being the largest threat. && .LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/... This weekend is dominated by an east to west upper ridge across the southern half of the nation this weekend...of which we will be under its influence. This will keep us drier but very warm this weekend...with highs around 90 degrees. The northern stream then amplifies just enough over the eastern U.S. early next week to drive a cold front south and east into our area. The models generally agree the showers and storms ahead of the front will reach us Monday...but there are some differences in timing of the front into our area and whether the front with the showers and storms actually push through by end of period. Given the developing northwest flow aloft over the Ohio Valley...will go with a slow but progressive solution...supported by the newer GFS runs this morning. Thus...a good chance of showers and storms Monday and Monday night...tapering off from northwest to southeast Tuesday as the front pushes through. With clouds and showers preceding the front Monday...it will be humid again...but temperatures will be a little cooler with highs in the 80s. On Tuesday...look for slightly cooler temperatures and some drier air feeding in from the northwest during the day. Cooler and drier Tuesday night as high pressure tries to build in. && .AVIATION /18Z TUESDAY THROUGH SUNDAY/... A cold front crossing Today will bring showers and severe thunderstorms. IFR conditions will be possible in these storms as well as large hail and strong winds. TAFs will be amended accordingly to account for this. MVFR to IFR conditions may also be possible overnight in fog as winds go light and skies clear. FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 18Z WEDNESDAY... FORECAST CONFIDENCE...Medium to high. ALTERNATE SCENARIOS: Timing of lower categories in showers and thunderstorms today will vary, as may formation of fog late tonight. EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY OF WFO FORECAST TO AVAILABLE MODEL INFORMATION: H = HIGH: TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS. L = LOW: TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. UTC 1HRLY 18 19 20 21 22 23 00 01 02 03 04 05 EDT 1HRLY 14 15 16 17 18 19 20 21 22 23 00 01 CRW CONSISTENCY M M M M H H H H H H H H HTS CONSISTENCY H H H H H H H H H H H H BKW CONSISTENCY M M M M M H H H H H H M EKN CONSISTENCY M M M M H M M M M M M M PKB CONSISTENCY H H H H H H H H H H H H CKB CONSISTENCY H H H H H H H H H H H H AFTER 18Z WEDNESDAY... IFR possible in showers and storms Wednesday night and Thursday, ad into Thursday night. && .RLX WATCHES/WARNINGS/ADVISORIES... WV...None. OH...None. KY...None. VA...None. && SYNOPSIS...RPY/JMV/MPK NEAR TERM...MPK/DTC SHORT TERM...MZ LONG TERM...JMV AVIATION...MPK
Hazardous weather outlook, Jun 21, 2:39 PM EDT, 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON WV 239 PM EDT TUE JUN 21 2016 KYZ101>103-105-OHZ086-087-VAZ003-004-WVZ005>008-013>018-024>030- 033>040-046-047-221845- GREENUP-CARTER-BOYD-LAWRENCE KY-GALLIA-LAWRENCE OH-DICKENSON- BUCHANAN-WAYNE-CABELL-MASON-JACKSON WV-LINCOLN-PUTNAM-KANAWHA-ROANE- WIRT-CALHOUN-MINGO-LOGAN-BOONE-CLAY-BRAXTON-GILMER-LEWIS-MCDOWELL- WYOMING-RALEIGH-FAYETTE-NICHOLAS-WEBSTER-UPSHUR-BARBOUR-POCAHONTAS- RANDOLPH- 239 PM EDT TUE JUN 21 2016 ...SEVERE THUNDERSTORM WATCH 279 IN EFFECT UNTIL 9 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY...PORTIONS OF SOUTHEAST OHIO...SOUTHWEST VIRGINIA AND MUCH OF WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS WEDNESDAY NIGHT THROUGH THURSDAY AND INTO THURSDAY NIGHT...DURING WHICH TIME AN EXCESSIVE RAINFALL THREAT MAY ALSO DEVELOP. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. OHZ066-067-075-076-083>085-WVZ009>011-019-020-031-032-221845- PERRY-MORGAN-ATHENS-WASHINGTON-JACKSON OH-VINTON-MEIGS-WOOD- PLEASANTS-TYLER-RITCHIE-DODDRIDGE-HARRISON-TAYLOR- 239 PM EDT TUE JUN 21 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST OHIO...AND PORTIONS OF CENTRAL WEST VIRGINIA AND NORTHERN WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS WEDNESDAY NIGHT THROUGH THURSDAY AND INTO THURSDAY NIGHT...DURING WHICH TIME AN EXCESSIVE RAINFALL THREAT MAY ALSO DEVELOP. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. KISTNER
In the hours before
Special weather statement, Jun 21, 12:41 PM EDT, 2 hours 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
1241 PM EDT TUE JUN 21 2016
WVZ046-047-211715-
POCAHONTAS-RANDOLPH-
1241 PM EDT TUE JUN 21 2016
...A STRONG THUNDERSTORM WILL AFFECT NORTHERN POCAHONTAS AND
EASTERN RANDOLPH COUNTIES...
AT 1238 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 10 MILES SOUTHEAST
OF DAILEY...OR 16 MILES SOUTH OF ELKINS...MOVING EAST AT 45 MPH.
WINDS IN EXCESS OF 40 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
CHEAT BRIDGE.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
LAT...LON 3875 7953 3873 7956 3872 7956 3869 7960
3866 7960 3867 7962 3866 7962 3864 7963
3862 7962 3860 7964 3857 7966 3860 7987
3878 7984 3876 7953
TIME...MOT...LOC 1638Z 277DEG 40KT 3869 7977
09Special weather statement, Jun 21, 12:46 PM EDT, 2 hours 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
1246 PM EDT TUE JUN 21 2016
WVZ035-036-211715-
FAYETTE-RALEIGH-
1246 PM EDT TUE JUN 21 2016
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN RALEIGH AND
SOUTHERN FAYETTE COUNTIES...
AT 1246 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR OAK
HILL...OR 9 MILES SOUTHWEST OF FAYETTEVILLE...MOVING EAST AT 35 MPH.
WINDS IN EXCESS OF 40 MPH AND DIME SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
FAYETTEVILLE...BABCOCK STATE PARK...OAK HILL...MOUNT HOPE...
BRADLEY...STANAFORD...PROSPERITY...PINEY VIEW...POWELLTON...
MEADOW BRIDGE...PAX AND THURMOND.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
WEST VIRGINIA TURNPIKE BETWEEN MILE MARKERS 48 AND 61.
INTERSTATE 64 IN WEST VIRGINIA BETWEEN MILE MARKERS 128 AND 137.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
LAT...LON 3790 8136 3809 8126 3796 8080 3795 8081
3789 8077 3787 8078 3787 8082 3782 8094
3781 8092 3779 8092 3777 8089 3776 8089
3774 8092 3772 8089 3768 8088
TIME...MOT...LOC 1646Z 291DEG 32KT 3796 8123
09Special weather statement, Jun 21, 1:09 PM EDT, 2 hours 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV 109 PM EDT TUE JUN 21 2016 WVZ016>018-028-029-211745- CALHOUN-BRAXTON-ROANE-WIRT-GILMER- 109 PM EDT TUE JUN 21 2016 ...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN ROANE...CALHOUN AND SOUTHWESTERN GILMER COUNTIES... AT 108 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 8 MILES NORTHEAST OF SPENCER...MOVING SOUTHEAST AT 40 MPH. WINDS IN EXCESS OF 40 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... GRANTSVILLE...CEDAR CREEK STATE PARK...ARNOLDSBURG...MOUNT ZION... ORMA...CRESTON...NORMANTOWN...ANNAMORIAH...ROSEDALE...SHOCK... NICUT...MILLSTONE AND STUMPTOWN. TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. LAT...LON 3888 8083 3863 8096 3884 8139 3900 8129 TIME...MOT...LOC 1708Z 294DEG 36KT 3889 8125 09
Local storm report, Jun 21, 2:26 PM EDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
226 PM EDT TUE JUN 21 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0220 PM HAIL TEAYS VALLEY 38.45N 81.93W
06/21/2016 E2.50 INCH PUTNAM WV LAW ENFORCEMENT
&&
EVENT NUMBER RLX1601034
COOPERLocal storm report, Jun 21, 2:40 PM EDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
240 PM EDT TUE JUN 21 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0215 PM HAIL HURRICANE 38.44N 82.02W
06/21/2016 E1.75 INCH PUTNAM WV EMERGENCY MNGR
SHERIFF DEPUTY REPORTED GOLF BALL HAIL ALONG I-64
BETWEEN HURRICANE AND TEAYS VALLEY. BETWEEN MILE MARKERS
34 THROUGH 39
&&
EVENT NUMBER RLX1601035
COOPERLocal storm report, Jun 21, 3:12 PM EDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
312 PM EDT TUE JUN 21 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0150 PM HAIL MOUNT OLIVE 38.52N 82.07W
06/21/2016 E1.75 INCH MASON WV TRAINED SPOTTER
TIME ESTIMATED FROM RADAR
&&
EVENT NUMBER RLX1601036
COOPERThe office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 21, 12:05 PM EDT | Special Weather Statement | RLX | Fayette | 25 min |
| Jun 21, 12:30 PM EDT | Special Weather Statement | RLX | Nicholas | 30 min |
| Jun 21, 12:39 PM EDT | Special Weather Statement | RLX | Randolph | 36 min |
| Jun 21, 12:41 PM EDT | Special Weather Statement | RLX | Randolph | 34 min |
| Jun 21, 12:46 PM EDT | Special Weather Statement | RLX | Fayette | 29 min |
| Jun 21, 1:09 PM EDT | Special Weather Statement | RLX | Calhoun | 36 min |
| Jun 21, 1:30 PM EDT | Severe Thunderstorm Warning | RLX | Cabell, Mason, Putnam | 30 min |
| Jun 21, 1:49 PM EDT | Tornado Warning | RLX | Cabell, Kanawha, Lincoln, Mason, Putnam | 26 min |
| Jun 21, 2:06 PM EDT | Severe Thunderstorm Warning | RLX | Pocahontas, Randolph | 39 min |
| Jun 21, 2:12 PM EDT | Severe Thunderstorm Warning | RLX | Boone, Kanawha, Putnam | 33 min |
| Jun 21, 2:17 PM EDT | Severe Thunderstorm Warning | RLX | Braxton, Nicholas, Pocahontas, Webster | 43 min |
| Jun 21, 2:27 PM EDT | Severe Thunderstorm Warning | RLX | Clay, Kanawha, Nicholas, Roane | 48 min |
| Jun 21, 2:39 PM EDT | Severe Thunderstorm Warning | RLX | Wayne | 36 min |
| Jun 21, 2:58 PM EDT | Tornado Warning | RLX | Nicholas, Pocahontas, Webster | 32 min |
| Jun 21, 3:14 PM EDT | Severe Thunderstorm Warning | RLX | Lincoln, Mingo, Wayne | 46 min |
| Jun 21, 3:21 PM EDT | Flash Flood Warning | RLX | Nicholas, Pocahontas, Webster | 114 min |
| Jun 21, 3:31 PM EDT | Severe Thunderstorm Warning | RLX | Wayne | 44 min |
| Jun 21, 3:38 PM EDT | Special Weather Statement | RLX | Fayette, Kanawha | 112 min |
| Jun 21, 3:43 PM EDT | Special Weather Statement | RLX | Lincoln, Mingo, Wayne | 2 hr |
| Jun 21, 4:02 PM EDT | Severe Thunderstorm Warning | RLX | Clay, Fayette, Kanawha, Nicholas, Putnam | 26 min |
| Jun 21, 5:32 PM EDT | Special Weather Statement | RLX | Summers | 58 min |
Nearby
Severe Thunderstorm Warnings in West Virginia, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.